Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 48, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 19, 2016, 4:02 PM EDT for Camden County, Georgia. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2016, 4:02 PM EDT (20:02 UTC)
- Expired
- May 19, 2016, 4:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Camden County, GA
The radar
The Jacksonville radar (KJAX), 34 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 4:15 PM EDT | TSTM WND GST 50 | 3 Ene Kingsland, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.0 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1273 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
392
WUUS52 KJAX 192002
SVRJAX
GAC039-192045-
/O.NEW.KJAX.SV.W.0048.160519T2002Z-160519T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
402 PM EDT THU MAY 19 2016
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CAMDEN COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 445 PM EDT
* AT 402 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF KINGS BAY BASE TO 6 MILES SOUTHEAST
OF KINGS FERRY...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ST. MARYS...KINGSLAND...FERNANDINA BEACH...KINGS BAY BASE...COLESBURG...
CUMBERLAND ISLAND...HARRIETTS BLUFF AND DOVER BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3079 8142 3064 8141 3065 8143 3070 8144
3067 8147 3069 8146 3069 8150 3072 8149
3069 8151 3070 8154 3072 8150 3072 8153
3071 8154 3072 8155 3071 8158 3082 8189
3083 8188 3102 8156 3100 8139
TIME...MOT...LOC 2002Z 295DEG 30KT 3089 8151 3072 8176
HAIL...0.75IN
WIND...60MPH
$$
NELSON2 follow-up statements
663
WWUS52 KJAX 192010
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 PM EDT THU MAY 19 2016
GAC039-192045-
/O.CON.KJAX.SV.W.0048.000000T0000Z-160519T2045Z/
CAMDEN GA-
410 PM EDT THU MAY 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN CAMDEN COUNTY...
AT 410 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF JEKYLL ISLAND TO NEAR KINGSLAND...
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ST. MARYS...KINGSLAND...FERNANDINA BEACH...KINGS BAY BASE...CUMBERLAND
ISLAND AND HARRIETTS BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3079 8142 3064 8141 3065 8143 3070 8144
3067 8147 3069 8146 3070 8149 3072 8149
3069 8151 3070 8154 3072 8150 3071 8158
3072 8157 3077 8174 3095 8168 3100 8159
3097 8139
TIME...MOT...LOC 2010Z 287DEG 40KT 3093 8136 3073 8162
HAIL...1.00IN
WIND...60MPH
$$
NELSON123
WWUS52 KJAX 192035
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
435 PM EDT THU MAY 19 2016
GAC039-192045-
/O.EXP.KJAX.SV.W.0048.000000T0000Z-160519T2045Z/
CAMDEN GA-
435 PM EDT THU MAY 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CAMDEN COUNTY
WILL EXPIRE AT 445 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH
THESE THUNDERSTORMS.
LAT...LON 3079 8142 3064 8141 3065 8143 3070 8144
3067 8147 3069 8146 3070 8149 3072 8149
3069 8151 3070 8154 3072 8150 3071 8158
3072 8157 3077 8174 3095 8168 3100 8159
3097 8139
TIME...MOT...LOC 2031Z 295DEG 30KT 3093 8136 3073 8162
$$
NELSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:43 PM EDT, 19 minutes earlier.
Area forecast discussion, May 19, 3:43 PM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 343 PM EDT THU MAY 19 2016 .SHORT TERM /THROUGH SUNDAY/... Numerous storms are moving through southeast Georgia this afternoon along a broad surface trough that is in the process of slipping south towards the FL/GA border. Scattered storms across northeast Florida have been drifting east out ahead of the predominant Gulf Coast seabreeze towards the Atlantic Coast. LAPS CAPE analysis currently shows over 3000 J/KG in the area from Gainesville to Jacksonville. All of this activity is converging towards the Jacksonville area and will likely culminate there as the outflow boundaries merge with the two seabreezes in the next hour or two with storms becoming numerous to widespread down the I-95 corridor. All storms will be capable of locally heavy downpours, frequent lightning and gusty winds. A few of the strongest storms will be capable of damaging wind gusts, small hail and excessive lightning. Another round of thunderstorms is expected to move into our northwest zones through late this afternoon as the surface boundary continues to drift south across a very moist and unstable atmosphere. This area of thunderstorms will drift south towards northern Florida this evening and may hold together long enough to produce a second round of storms across northern Florida as well. All of this activity is being enhanced by upper level energy associated with a series of shortwave troughs. Some leftover activity may linger past midnight tonight but the bulk of the action will be either over or winding down completely with only an isolated storm or two possible near the Atlantic coast after midnight. Some fog or low stratus may develop again late tonight into early tomorrow morning similar to this morning. This will likely slow the onset of heating tomorrow morning which will delay the Atlantic seabreeze again, resulting in another active convective afternoon similar to today with numerous to widespread storms developing within a very moist and unstable environment. An upper trough will begin to dig into southeast Georgia by tomorrow evening and this will enhance thunderstorm activity, keeping it going at least through the evening hours and likely past midnight as well. Strong to severe storms will be possible tomorrow afternoon and evening with heavy downpours, large hail, and damaging wind gusts all possible. Fri night... Scattered to numerous showers and storms will likely be ongoing as shortwave trough pushes across the SE states in combination with frontal boundary and weak low pres over AL-GA-SC. Plenty of moisture to work with to keep some threat of showers and possibly few storms into the overnight hours as well as they push w to e around 25 kt in mean 500-1000 mb flow. Highest chances look to be in SE GA where stronger shortwave energy and moisture will reside. With area firmly in the warm sector...humid conditions expected with lows around 70 deg. Saturday through Sunday...expectation is that a couple of sfc lows will be across the Carolinas with a trailing cold front SW into the Nrn Gulf Coast. The front is expected to move ese with possible enhanced low level forcing over extreme nrn FL and far SE GA as well as near the e coast sea breeze. We expect showers/storms Saturday ahead of the front but with drier air beginning to filter in aloft would expect coverage to be more in the scattered range. A few storms could be strong given MLCAPE of about 1500-2000 J/kg and effective shear in the 20-30 kt range. Highs should push into the mid to possibly upper 80s with wsw flow at 10-15 kt and gusty with humid conditions with dewpoints near upper 60s/near 70. By Saturday night and Sunday...sfc low pres will lifts newd off the e coast while frontal boundary continues to sag swd. Lingering sct showers and storms Saturday night will likely fade/diminish after midnight while the less humid conditions filter in with lows in the mid 60s to around 70. Front will push down the state Sunday with drier air-mass expected with PWATs down to 1-1.25 inches. Sfc high pres will move in through the TN and Ohio Valley areas allowing low level winds to turn nw-nely. Certainly more comfortable temps from about lower to mid 80s with dewpoints in the lower to mid 60s...especially in SE GA. There is a low end chance of showers or a few storms over the ern and most srn zones where low level moisture will pool in the aftn. && .Long Term (Monday-Thursday)... Pattern shift continues to develop as the trough that was over the srn and central CONUS moves off the E Coast of the U.S., providing for a drier and subsident regime as the mid and upper level flow is nwly in between the departing western ATLC trough and a building ridge upstream from the Great Lakes extending southward over the GOMEX. High pressure builds into the region and settles over SE GA and NE FL mid week. Winds shift to easterly on Tuesday and then east-southeast on Wednesday with precipitable water values slowly recovering from near 1 inch on Monday to 1.2-1.3 inches by Wednesday/Thursday as SFC High moves from over the region Monday to further offshore over the adjacent Atlantic each day. Temperatures will be near normal. && .AVIATION... Storms will become numerous across the Jacksonville area around 20z and last for an hour or two through late this afternoon. This has been accounted for in the TAFS and more specific details will be added for each terminal as we go through the rest of the afternoon. Strong gusty winds and IFR conditions in heavy downpours will be possible with the strongest storms. We will get a break through the early evening hours before potentially another round of storms approach from the northwest late this evening. We have used PROB30 groups for now to show this potential. Patchy fog and low clouds may produce MVFR to possibly IFR conditions late tonight into tomorrow morning. Another active day of storms is expected again tomorrow afternoon. && .MARINE... A frontal boundary will remain stalled over the waters the next couple of days. A cold front will approach the waters Saturday and cross the waters Saturday night. These boundaries coupled with a very moist and unstable atmosphere will bring increased shower and thunderstorm activity through Saturday. Prevailing onshore winds generally less than 15 knots will veer to the southwest Friday night and Saturday ahead of the cold front and then become Northwest Sunday morning behind the front. The threat of storms will end on Sunday with no storms expected through early next week. Northeasterly winds will develop Sunday afternoon and continue through early next week but no headlines are anticipated. RIP CURRENTS: LOW RISK. && .PRELIMINARY POINT TEMPS/POPS... AMG 67 84 69 85 / 60 80 70 40 SSI 71 82 71 84 / 60 60 60 50 JAX 70 87 70 87 / 60 70 50 50 SGJ 72 85 71 85 / 40 60 40 50 GNV 70 88 70 87 / 30 60 50 50 OCF 70 89 70 87 / 30 60 40 40 && .JAX Watches/Warnings/Advisories... FL...None. GA...None. AM...None. && Shuler/Shashy/
Hazardous weather outlook, May 19, 3:53 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 353 PM EDT THU MAY 19 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-200745- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 353 PM EDT THU MAY 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NUMEROUS TO WIDESPREAD THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST GEORGIA AND ALONG THE I-95 CORRIDOR OF NORTHEAST FLORIDA THROUGH THIS EVENING. A FEW SEVERE STORMS WILL BE CAPABLE OF DAMAGING WIND GUSTS AND EXCESSIVE CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY DOWNPOURS MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AN APPROACHING COLD FRONT WILL BRING NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS TO THE AREA FRIDAY AFTERNOON INTO SATURDAY MORNING. A FEW STORMS MAY BE STRONG AND PRODUCE STRONG WIND GUSTS IN ADDITION TO FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF WARNINGS ARE ISSUED FOR THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, May 19, 3:03 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
303 PM EDT THU MAY 19 2016
FLZ030>032-191945-
BRADFORD FL-CLAY FL-UNION FL-
303 PM EDT THU MAY 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION...BRADFORD AND
WESTERN CLAY COUNTIES UNTIL 345 PM EDT...
AT 303 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BEASLEY...OR OVER LAKE BUTLER...MOVING EAST AT 20 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
STARKE...LAKE BUTLER...KEYSTONE HEIGHTS...RAIFORD...MIDDLEBURG...KINGSLEY...
CAMP BLANDING...BEASLEY...NEW RIVER...SAMPSON...LAWTEY...HAMPTON...BROOKER...
JOHNSTOWN...ELLERBEE AND DUKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2984 8218 2985 8220 2984 8222 2985 8224
2986 8231 2988 8234 2988 8239 2992 8241
3011 8240 3015 8222 3014 8205 3018 8205
3019 8199 3019 8193 2980 8190
TIME...MOT...LOC 1903Z 256DEG 19KT 2999 8233
HESSSpecial weather statement, May 19, 3:07 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
307 PM EDT THU MAY 19 2016
FLZ036-191945-
ALACHUA FL-
307 PM EDT THU MAY 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALACHUA COUNTY UNTIL
345 PM EDT...
AT 307 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ALACHUA...OR NEAR WORTHINGTON SPRING...MOVING EAST AT 5 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...ALACHUA...HIGH SPRINGS AND LA CROSSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2992 8257 2993 8255 2992 8254 2995 8251
2993 8247 2993 8245 2992 8242 2992 8241
2988 8239 2988 8234 2985 8230 2984 8227
2975 8225 2975 8254 2992 8258
TIME...MOT...LOC 1907Z 258DEG 6KT 2985 8249
HESSSpecial weather statement, May 19, 3:13 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
313 PM EDT THU MAY 19 2016
FLZ024-GAZ164-191945-
INLAND NASSAU FL-CHARLTON GA-
313 PM EDT THU MAY 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU AND EAST
CENTRAL CHARLTON COUNTIES UNTIL 345 PM EDT...
AT 313 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHWEST OF FOLKSTON...MOVING EAST AT 5 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
HILLIARD...FOLKSTON AND HOMELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3060 8219 3063 8220 3078 8215 3079 8217
3089 8192 3085 8190 3083 8190 3082 8189
3080 8188 3079 8187 3064 8178
TIME...MOT...LOC 1913Z 258DEG 6KT 3071 8213
HESSSpecial weather statement, May 19, 3:34 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 334 PM EDT THU MAY 19 2016 FLZ033-192000- ST. JOHNS FL- 334 PM EDT THU MAY 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ST. JOHNS COUNTY UNTIL 400 PM EDT... AT 334 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER VILANO BEACH...OR NEAR SAINT AUGUSTINE...MOVING EAST AT 15 MPH. HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LOCATIONS IMPACTED INCLUDE... SAINT AUGUSTINE...SAINT AUGUSTINE BEACH...SOUTH PONTE VEDRA...VILANO BEACH...SAINT AUGUSTINE SOUTH...SAINT AUGUSTINE SHORES...BUTLER BEACH AND ANASTASIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2983 8140 3003 8143 3006 8128 2979 8119 TIME...MOT...LOC 1934Z 268DEG 13KT 2994 8135 HESS
Special weather statement, May 19, 3:41 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
341 PM EDT THU MAY 19 2016
GAZ132-149-192030-
ATKINSON GA-COFFEE GA-
341 PM EDT THU MAY 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COFFEE AND NORTHERN
ATKINSON COUNTIES UNTIL 430 PM EDT...
AT 341 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF ALAPAHA...OR 10 MILES SOUTHWEST OF AMBROSE...MOVING
EAST AT 35 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
DOUGLAS AND AMBROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3147 8314 3147 8312 3150 8310 3151 8308
3156 8306 3161 8306 3159 8267 3131 8270
3139 8312 3140 8313 3140 8314 3143 8314
3146 8315
TIME...MOT...LOC 1941Z 284DEG 29KT 3148 8313
NELSONSpecial weather statement, May 19, 3:55 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
355 PM EDT THU MAY 19 2016
GAZ132-149-150-192045-
ATKINSON GA-WARE GA-COFFEE GA-
355 PM EDT THU MAY 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WARE...SOUTHEASTERN
COFFEE AND SOUTHEASTERN ATKINSON COUNTIES UNTIL 445 PM EDT...
AT 355 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COGDELL...OR 10 MILES SOUTHEAST OF PEARSON...MOVING NORTHEAST AT 15
MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
WAYCROSS...NICHOLLS...PEBBLE HILL...DIXIE UNION...MILLWOOD...BICKLEY AND
AXSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3155 8262 3153 8259 3147 8260 3147 8253
3133 8239 3129 8239 3129 8237 3127 8236
3123 8231 3117 8267 3118 8267 3118 8273
3124 8285
TIME...MOT...LOC 1955Z 236DEG 13KT 3121 8271
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 12:33 PM EDT | Areal Flood Advisory | JAX | Appling, Jeff Davis | 117 min |
| May 19, 12:36 PM EDT | Special Weather Statement | JAX | Appling | 24 min |
| May 19, 12:44 PM EDT | Special Weather Statement | JAX | Appling | 16 min |
| May 19, 12:57 PM EDT | Special Weather Statement | JAX | Appling | 33 min |
| May 19, 1:37 PM EDT | Special Weather Statement | JAX | Wayne | 53 min |
| May 19, 1:40 PM EDT | Special Weather Statement | JAX | Brantley | 50 min |
| May 19, 2:12 PM EDT | Special Weather Statement | JAX | Pierce, Ware | 48 min |
| May 19, 2:15 PM EDT | Special Weather Statement | JAX | Brantley | 45 min |
| May 19, 2:21 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Glynn, Wayne | 39 min |
| May 19, 2:25 PM EDT | Special Weather Statement | JAX | Coffee | 50 min |
| May 19, 2:47 PM EDT | Severe Thunderstorm Warning | JAX | Coffee | 43 min |
| May 19, 2:53 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 52 min |
| May 19, 2:58 PM EDT | Special Weather Statement | JAX | Glynn | 32 min |
| May 19, 3:08 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 37 min |
| May 19, 3:13 PM EDT | Special Weather Statement | JAX | Charlton | 32 min |
| May 19, 3:18 PM EDT | Tornado Warning | JAX | Camden | 27 min |
| May 19, 3:31 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Charlton | 44 min |
| May 19, 3:41 PM EDT | Special Weather Statement | JAX | Coffee | 49 min |
| May 19, 3:45 PM EDT | Tornado Warning | JAX | Camden | 13 min |
| May 19, 3:55 PM EDT | Special Weather Statement | JAX | Bacon | 50 min |
| May 19, 4:18 PM EDT | Special Weather Statement | JAX | Ware | 42 min |
| May 19, 4:25 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Ware | 19 min |
| May 19, 4:52 PM EDT | Areal Flood Advisory | JAX | Atkinson, Ware | 113 min |
| May 19, 4:59 PM EDT | Special Weather Statement | JAX | Ware | 46 min |
| May 19, 5:09 PM EDT | Areal Flood Advisory | JAX | Camden, Charlton, Glynn | 3 hr |
| May 19, 5:16 PM EDT | Areal Flood Advisory | JAX | Atkinson, Clinch, Ware | 59 min |
| May 19, 5:30 PM EDT | Special Weather Statement | JAX | Brantley, Charlton, Clinch | 45 min |
| May 19, 5:42 PM EDT | Areal Flood Advisory | JAX | Brantley | 63 min |
| May 19, 5:50 PM EDT | Special Weather Statement | JAX | Echols | 40 min |
| May 19, 6:14 PM EDT | Special Weather Statement | JAX | Charlton | 46 min |
| May 19, 6:34 PM EDT | Special Weather Statement | JAX | Echols | 41 min |
| May 19, 7:08 PM EDT | Areal Flood Advisory | JAX | Clinch, Echols | 2 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.